Missouri, 2005

Damaging Wind in Missouri, August 15, 2005

August 15, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 15, 2:30 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 15, 2:30 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON AUG 15 2005

.DISCUSSION...
MAIN CONCERNS THIS PKG TO BE STATUS OF STNRY FNT FOR NR TERM AND ITS
EFFECTS ON OTHR WX FTRS...CLDS AND PCPN AND TEMPS. AT MIDAFTN FNT
STRETCHED E TO W FM 30S KFAM TO 20N KSGF. WDSPRD OVRRNG -SHRA TO N
OF FNT...WITH SUM TSRA DVLPG OVR SW MO IN ASSOC WITH UPR TROF MOVG
NE ALG FNT. WL KP MENTN TSRA IN CTRL AND SRN ZNS FOR THIS EVE AND
OVR SERN ZNS REST OF NGT. HVY CLD CVR AND PCPN HAS HELD TEMPS WELL
BLO NRML OVR RGN TDA. XPCT LTL COOLING TNGT DUE TO CLD CVR AND PCPN
OVR S BUT SUM CLRG XPCTD IN NRN ZNS. MDLS BLD WK HI PRES OVR CTRL MS
VLY ON TUE SUPPRESSING FNT TO S AND WL SEE SUM CLRG SKIES IN N ON
TUE AND SPRDG ACRS RGN TUE NGT. MAX TEMPS TO BE SUM 10-15 DEG WRMR
TUE WITH PCPN ENDG OVR ALL XCPT SERN ZNS. HV ENDED PCPN OVR ALL OF
FA TUE NGT AND WED WITH WARMUP CONTG INTO BGNG OF XTNDD.

FOR XTNDD...MDLS BRING A VIG S/WV E FM CA BY 60HRS WITH NAM STGR
WITH WV THAN GFS. WL INTRO SLGT CHC POPS IN WRN ZNS WED NGT AND HV
LO CHC POPS ACRS CTRL AND NRN ZNS THRU FRI. TEMPS BLO MOS GUID FOR
FRI DUE TO XPCTD CLD CVR AND PCPN. GFS BRINGS ANTHR CDFNT ACRS RGN
SAT AFTN...DGEX ABOUT 12HRS SLOWER. WL KP SLGT CHC POPS ACRS SRN ZNS
FOR WKEND WITH TEMPS NR NRML.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  83  68  87 /  50  20  10  10
QUINCY          63  84  63  86 /  20  10  10  20
COLUMBIA        64  83  64  87 /  40  10  10  20
JEFFERSON CITY  65  81  65  87 /  50  10  10  20
SALEM           66  80  66  86 /  60  30  10  10
FARMINGTON      66  80  66  86 /  70  30  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Aug 15, 2:30 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT MON AUG 15 2005

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-
050>052-060-061-161100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-FAYETTE IL-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MONROE-MONTGOMERY-MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-
WARREN-
330 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM THURSDAY INTO SATURDAY AS
ANOTHER COLD FRONT PUSHES OUT OF THE GREAT PLAINS INTO OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

ILZ069-070-074-079-101-102-MOZ047>049-059-062>065-072>075-084-085-
099-161100-
CLINTON IL-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-
MARION IL-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
330 PM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE THUNDERSTORMS MAY
PRODUCE GUSTY WINDS OF 30 TO 40 MPH AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON.
THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY INTO SATURDAY AS
ANOTHER COLD FRONT PUSHES OUT OF THE NORTHERN PLAINS INTO OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

The radar

The St Louis radar (KLSX), 110 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
August 15, 6:50 PM CST
Where
Crawford County, 1 mi S of Cherryville
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.833, -91.283

Local law enforcement reported several trees down just south of Cherryville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470493.